Alert archive / Oklahoma / Areal Flood Advisories in 2012

Areal Flood Advisory 39, NWS Tulsa, OK

October 13, 20126 counties in Oklahoma

NWS Tulsa, OK issued this areal flood advisory at Oct 13, 2012, 6:21 PM CDT for 6 counties in Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2012, 6:21 PM CDT (23:21 UTC)
Expired
Oct 13, 2012, 9:15 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2012-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2012-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood advisory went out at Oct 13, 3:57 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Oct 13, 3:57 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
357 PM CDT SAT OCT 13 2012

.DISCUSSION...
LARGE H5 TROF WILL SWING THROUGH THE AREA TONIGHT. CAPES OVER 1500
AND WINDS ALOFT INDICATE SEVERE CONVECTION POSSIBLE. PRIMARY
THREAT WILL BE WIND AND LARGE HAIL...BUT HELICITY VALUES THROUGH
THE PERIOD INDICATE THAT TORNADOES WILL ALSO BE POSSIBLE. EVEN
THOUGH STORM MOTION WILL BE AROUND 40 MPH...THERE WILL BE AT LEAST
A POSSIBILITY OF TRAINING ECHOES. GIVEN THE GOOD MOISTURE AND
STRONG LIFT...FEEL THERE WILL BE A CHANCE OF FLASH FLOODING AS
SOME AREAS COULD RECEIVE 2 OR MORE INCHES OF RAIN IN A VERY SHORT
PERIOD. FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM SUNDAY.

THE FRONT AND TROF MOVE THROUGH QUICKLY AND PRECIPITATION SHOULD
START ENDING FROM THE WEST AFTER MIDNIGHT. EXPECT ALL RAIN TO END
BY 7 AM SUNDAY.

COOL WEATHER ONLY LASTS BRIEFLY. ANOTHER H5 TROF COMES OVER THE
ROCKIES MONDAY NIGHT...BRINGING BACK SOUTHERLY WINDS TO THE AREA.
MODELS SHOW A STRONG FRONT MOVING THROUGH CENTRAL PLAINS ON
WEDNESDAY AND A CHANCE OF THUNDERSTORMS WITH THAT. THIS WILL ALSO
EXIT QUICKLY WITH CLEARING AND DRY WEATHER FOR THE END OF THE
WEEK.

STAYED PRETTY CLOSE TO THE GFS IN THE EXTENDED...BUT BLENDED SOME
WITH THE ECMWF. MADE ONLY MINOR ADJUSTMENTS TO THE MEX MOS...AS IT
WAS PRETTY CLOSE WITH THE ECMWF MOS. ECMWF A LITTLE COOLER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  80  53  81 / 100  10   0   0
FSM   64  83  52  80 / 100  10   0   0
MLC   61  82  52  82 / 100  10   0   0
BVO   59  80  46  82 / 100  10   0   0
FYV   63  76  45  76 / 100  10   0   0
BYV   62  76  49  76 / 100  10   0   0
MKO   61  80  51  80 / 100  10   0   0
MIO   59  77  49  79 / 100  10   0   0
F10   59  80  53  81 / 100   0   0   0
HHW   67  82  54  83 / 100  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 AM SUNDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 AM SUNDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...06
LONG TERM....02
Hazardous weather outlook, Oct 13, 5:14 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT SAT OCT 13 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
514 PM CDT SAT OCT 13 2012

...SEVERE WEATHER OUTBREAK IS LIKELY THROUGH EARLY TOMORROW MORNING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND OVERNIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A STRONG UPPER LEVEL SYSTEM IS CURRENTLY TRAVERSING THE SOUTHERN
PLAINS. AN ASSOCIATED DRY LINE... FOLLOWED BY A PACIFIC TYPE COLD FRONT WILL
CONTINUE TO MOVE EASTWARD ACROSS OKLAHOMA THIS EVENING AND
OVERNIGHT. STRONG TO SEVERE STORMS HAVE DEVELOPED EAST OF THE DRY
LINE IN VERY MOIST AND UNSTABLE AIR ACROSS WESTERN AND CENTRAL
OKLAHOMA... AND THIS ACTIVITY WILL MOVE INTO EASTERN OKLAHOMA
SHORTLY. THESE STORMS WILL LIKELY PRODUCE LARGE HAIL... DAMAGING
WINDS... AND VERY HEAVY RAINFALL. WITH STRONG DEEP LAYER SHEAR AND
CURVED HODOGRAPHS... ISOLATED TORNADOES WILL ALSO BE QUITE
POSSIBLE. THE TORNADIC THREAT WILL DEPEND UPON HOW THE SYSTEM
EVOLVES OVER THE NEXT FEW HOURS AS IT MOVE INTO THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FAST MOVING UPPER TROUGH WILL DIG INTO THE CENTRAL PLAINS BY MID
WEEK WITH THUNDERSTORM CHANCES INCREASING AS A COLD FRONT SWEEPS
THROUGH THE AREA. AT THIS TIME LOW LEVEL MOISTURE AND INSTABILITY
APPEARS LIMITED AHEAD OF SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 13, 4:30 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT SAT OCT 13 2012

OKZ059-064-132200-
CREEK OK-PAWNEE OK-
430 PM CDT SAT OCT 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK AND PAWNEE

AT 429 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF QUAY TO 13 MILES SOUTHWEST OF
SHAMROCK...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JENNINGS...TERLTON...HALLETT...
MARAMEC...WESTPORT...SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY...
MANNFORD AND QUAY.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS OF 40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3631 9657 3622 9631 3588 9629 3578 9662
      3615 9663 3615 9682 3616 9683 3621 9683
TIME...MOT...LOC 2129Z 246DEG 45KT 3615 9675 3583 9672
Special weather statement, Oct 13, 5:01 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SAT OCT 13 2012

OKZ054-059-132230-
OSAGE OK-PAWNEE OK-
501 PM CDT SAT OCT 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE AND EASTERN PAWNEE

AT 501 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WYNONA TO 3 MILES SOUTH OF HOMINY TO 8 MILES SOUTH OF
WESTPORT...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OSAGE...HOMINY...AVANT...WYNONA...
WOLCO...BARNSDALL...PERSHING...TALLANT...NELAGONEY...OKESA...
SKIATOOK...WESTPORT AND WALNUT CREEK STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3649 9600 3617 9601 3616 9637 3634 9646
      3658 9637 3684 9601
TIME...MOT...LOC 2201Z 235DEG 47KT 3655 9629 3639 9635
          3612 9631
Local storm report, Oct 13, 5:12 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT SAT OCT 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND GST     2 S WYNONA              36.52N 96.33W
10/13/2012  M70 MPH          OSAGE              OK   MESONET

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 12:43 PM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more12 hr
Oct 13, 4:30 PM CDTSpecial Weather StatementTSACreek30 min
Oct 13, 5:01 PM CDTSpecial Weather StatementTSAOsage29 min
Oct 13, 5:14 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Rogers, Tulsa, Washington61 min
Oct 13, 6:12 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers48 min
Oct 13, 6:33 PM CDTFlash Flood WarningTSACreek, Osage, Rogers, Tulsa, Wagoner4 hr
Oct 13, 6:44 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa44 min

Nearby

Areal Flood Advisories in Oklahoma, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.